Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Pain in kidneys when i blow my nose and ears. Diagnosed with hypokalemia. reason?

User rating for this question
Very Good
Answered by

Nephrologist
Practicing since : 2001
Answered : 118 Questions
Question
pain in kidneys when i blow my nose and ears clogged badly and i have diagonsed with hypokalemia recently
Posted Wed, 20 Feb 2013 in Kidney Conditions
 
 
Answered by Dr. Avinash Ignatius 3 hours later
Dear XXXXXXX
Your symptoms are a bit unusual.
The pain could be from you kidneys or from your lower back.
I'll need some more info
1. How was your hypokalemia detected, your symptoms at that time?
2. Ultrasound, Urine analysis and sr creatinine reports?
3. Any prescription and and non-prescription pills U been on?
Regards
Above answer was peer-reviewed by
 
Follow-up: Pain in kidneys when i blow my nose and ears. Diagnosed with hypokalemia. reason? 1 hour later
i blew my nose other day and got very badly clogged ears and i just lost myself it was kind of dizzy and spiny ,then after that i was feeling numb on left side of my body from inside like i was feeling everything on outer skin but something was going on inside of my left arm shoulder and leg ,weird sensations in skull muscles , i went to the emergency they took my blood and tested , then reports came out ,they said it's hypokalemia i have to take some good potassium suppliments and potassium XXXXXXX foods like bananas and stuff .no urine tests were taken that day ,cause there wasn't any pain like this , but this is happening from last few days like 3-4 days when i am blowing my nose and i am feeling very low ,as i revolve my head , spinning kinda feeling starts and some weird sensations goes on back of my skull where head starts after neck to upper head

 
 
Answered by Dr. Avinash Ignatius 5 hours later
Dear XXXXXXX
Your symptoms are still difficult to explain by hypokalemia alone. Especially if your on a higher potassium diet and your potassium has normalised.
It's also important to know how severe was the Hypokalemia.

There are certain disorders like renal tubular acidosis which can be associated with hypokalemia and kidney stones.

However if your potassium levels are normal and you still feel the same symptoms, it's unlikely to be the cause. and you may need further assessment by a neurologist

Regards

Above answer was peer-reviewed by
 
Follow-up: Pain in kidneys when i blow my nose and ears. Diagnosed with hypokalemia. reason? 24 minutes later
i forget to tell you , i took growth hormones just after 6-7 days this started , as i told you this thing happened 5 months back after which i followed a good diet and everything was normal but few days back when i took those pills for 6-7 days i started feeling these sensations in my head again , i stopped taking pills . hypokalemia was severe as doc. said other , my potassium levels were very low , he said i have to mantain good potassium diet for atleast 3 months , as my potassium levels are very low so it will take 3-4 months for full recovery. that's what doctor told me .
 
 
Answered by Dr. Avinash Ignatius 17 hours later
Dear XXXXXXX

It is very unlikely that your should develop severe hypokalemia without any metabolic defect.

You would need a detailed assessment of your urinary potassium/ ultrasound and urinalysis, to rule out an underlying cause.

If hypokalemia was severe, it will needed to be monitored more frequently like once or twice a week till it normalizes.

Please get the potassium levels rechecked and if still low, get evaluated by a Nephrologist.

Warm regards
Above answer was peer-reviewed by
 
Follow-up: Pain in kidneys when i blow my nose and ears. Diagnosed with hypokalemia. reason? 2 minutes later
thanks ,
 
 
Answered by Dr. Avinash Ignatius 21 hours later
You're welcome..
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor